Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 40, NWS St. Louis, MO

April 3, 2007Marion County, Monroe County, Shelby County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 3, 2007, 7:26 AM CDT for Marion County, Monroe County, Shelby County, Missouri. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2007, 7:26 AM CDT (12:26 UTC)
Expired
Apr 3, 2007, 8:30 AM CDT
In force
64 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Marion County, MO, Monroe County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 160 km from the middle of the area, began a volume at 12:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 4:19 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 0.4 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-399 J/kg
Mixed-layer LCL
1864 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 031226
SVRLSX
MOC127-137-205-031330-
/O.NEW.KLSX.SV.W.0040.070403T1226Z-070403T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
726 AM CDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MARION COUNTY IN NORTHEAST MISSOURI
  MONROE COUNTY IN NORTHEAST MISSOURI
  SHELBY COUNTY IN NORTHEAST MISSOURI

* UNTIL 830 AM CDT

* AT 722 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES
  NORTHEAST OF PHILADELPHIA TO SHELBINA TO MADISON...OR ALONG A LINE
  EXTENDING FROM 9 MILES NORTHWEST OF PALMYRA TO SHELBINA TO 9 MILES
  NORTHEAST OF MOBERLY...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GRANVILLE...
  PARIS...
  MONROE CITY...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3998 9195 3970 9229 3936 9232 3935 9197
      3993 9146

$$

GLASS
2 follow-up statements
000 
WWUS53 KLSX 031313
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
813 AM CDT TUE APR 3 2007

MOC127-137-205-031330-
/O.CON.KLSX.SV.W.0040.000000T0000Z-070403T1330Z/
MONROE MO-MARION MO-SHELBY MO-
813 AM CDT TUE APR 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT 
FOR SHELBY...MARION AND MONROE COUNTIES...

AT 809 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
WARREN TO STOUTSVILLE TO MADISON...OR ALONG A LINE EXTENDING FROM 8
MILES WEST OF PALMYRA TO 9 MILES SOUTHWEST OF MONROE CITY TO 8 MILES
EAST OF MOBERLY...MOVING EAST AT 30 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...MONROE
CITY...INDIAN CREEK...STOUTSVILLE...PARIS AND TAYLOR.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3998 9195 3970 9229 3936 9232 3935 9197
      3993 9146

$$

GLASS
000 
WWUS53 KLSX 031331
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
828 AM CDT TUE APR 3 2007

MOC127-137-205-031338-
/O.EXP.KLSX.SV.W.0040.000000T0000Z-070403T1330Z/
MONROE MO-MARION MO-SHELBY MO-
828 AM CDT TUE APR 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR SHELBY...MARION AND MONROE 
COUNTIES EXPIRES AT 830 AM CDT...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE.

RADAR CONTINUED TO SHOW NUMEROUS STRONG THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS SHELBY...WESTERN MARION...AND NORTHERN MONROE 
COUNTIES. THESE STORMS WERE MOVING TO THE NORTHEAST AT 30 MPH. PEA 
SIZE HAIL WAS REPORTED EARLIER WITH THESE STORMS.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM.

LAT...LON 3998 9195 3970 9229 3936 9232 3935 9197
      3993 9146

$$

GLASS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 7:12 AM CDT, 14 minutes earlier.

Area forecast discussion, Apr 3, 7:12 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
712 AM CDT TUE APR 3 2007

.DISCUSSION...
ONE LAST WRM AND STORMY DAY FOR THE BI-STATE REGION TIL A COOL
AND DRY WX PATTERN BGNS TGT. SFC LOW WILL DVLP OVR IA AS
A RELATIVELY STG SHRTWV TROF MOVES EWD THRU THE NRN PLAINS AND
UPR LVL DIVERGENCE INCRS OVR NWRN MO AND IA BY 12Z TUE AHD OF UPR
LVL TROF. TSRA CAN BE EXPECTED ALONG THIS STG CDFNT AS IT MOVES
FAIRLY RAPIDLY SEWD THRU THE CWA TDA. BOTH NAM AND GFS MDLS DEPICT
STG UPR LVL DIVERGENCE OVR MUCH OF THE CWA BY 18Z TUE AHD OF THE
UPR LVL TROF. POTENTIAL OF SVR STORMS ALONG AND AHD OF THIS CDFNT
AS THE NAM MDL FCSTS K INDICES IN THE LWR 30S OVR MAINLY THE ERN
AND SRN PTN OF THE CWA BY 18Z TUE ALONG WITH SFC LI VALUES OF ARND
-6 ALONG AND AHD OF THE CDFNT. TEMPERATURES WILL LIKELY BGN TO
FALL THIS AFTN ACRS THE NRN AND WRN PTN OF THE CWA BHND THE CDFNT
AS THE MDLS ARE SHOWING VRY STG 850 MB CAA MAINLY FM STL N AND W
THIS AFTN. THE CDFNT SHOULD PUSH SEWD TO THE MOST ERN AND SRN
PTNS OF THE CWA BY 00Z WED. MAY INCLUDE A LOW POP THIS EVNG
MAINLY OVR THE SERN PTN OF THE CWA...TIL STG LOW LVL CAA AND
DRYING END THE THREAT OF TSRA. WILL HAVE CLRG BEHIND THE CDFNT AS
STG SFC RDG BLDS SEWD THRU THE CWA THIS EVNG...BUT WILL LIKELY
HAVE SOME WRP ARND TYPE LOW LVL CLOUDINESS MAINLY OVR THE NRN AND
ERN PTN OF THE CWA LT TGT INTO EARLY WED MRNG SW OF THE SFC AND
UPR LVL LOW CNTRD OVR THE GRT LKS REGION. MUCH COLDER TEMPERATURES
FOR WED MRNG AS THE MDLS DROP THE -4 DGR C 850 MB ISOTHERM SWD TO
THE STL METRO AREA BY 12Z WED. LOW TEMPERATURES SHOULD BE IN THE
30S TGT WITH LOWS NR THE FREEZING MARK IN COU AND UIN. TRANQUIL
AND UNSEASONABLY COOL WX FOR WED AND WED NGT AS THE STG SFC RDG
CONTS TO BLD SEWD THRU MO AND IL. LOW TEMPERATURES WED NGT SHOULD
BE BLW FREEZING OVR THE ENTR CWA WITH GOOD RADIATIONAL COOLING
WITH A MOSTLY CLR SKY...DCRSG NWLY SFC WNDS...AND SFC DWPTS IN THE
UPR TEENS TO LWR 20S. NAM MDL DVLPS SOME WAA TYPE PCPN OVR MAINLY
THE SWRN PTN OF THE CWA THU NGT...ALTHOUGH THE GFS KEEPS ALL THE
PCPN SW OF THE CWA. MAY INCLUDE A LOW POP OF RAIN/SNOW THU NGT
OVR THE SWRN PTN OF THE CWA.

GKS

&&

.AVIATION...
FOR THE 12Z TAFS...
A STRONG COLD FRONT WILL BE MAKING ITS WAY ACROSS THE AREA TODAY
REACHING COLUMBIA AROUND NOON...ST LOUIS AROUND 3 TO 4PM. THERE IS
A MODERATE RISK FOR SEVERE STORMS NEAR ST LOUIS WITH A SLIGHT RISK
AT COLUMBIA AND QUINCY. THE WINDS ALOFT ARE 45 TO 50 KNOTS WITHIN
3 THOUSAND FEET BUT THESE WILL DIE DOWN BY 8 TO 9 AM AS THE
GRADIENT SLACKS OFF. NO TIME FOR ADDITIONAL COMMENTS DUE TO SEVERE WEATHER.

PEDIGO

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 3, 5:51 AM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
551 AM CDT TUE APR 3 2007

ILZ095>098-MOZ018-019-026-027-034>036-041-042-047>052-059-060-062-
072-073-099-041100-
ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-KNOX-LEWIS-SHELBY-MARION-
MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-
MONTGOMERY-LINCOLN-GASCONADE-WARREN-FRANKLIN-CRAWFORD-WASHINGTON-
REYNOLDS-
551 AM CDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI...EAST
CENTRAL MISSOURI...NORTHEAST MISSOURI AND SOUTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AS A STRONG
COLD FRONT MOVES SOUTHEASTWARD THROUGH THE AREA. THUNDERSTORMS
WILL DEVELOP ALONG AND JUST AHEAD OF THIS FRONT. A FEW STORMS MAY
BE SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A LARGE CANADIAN HIGH PRESSURE SYSTEM WILL BUILD INTO THE REGION
BEHIND THE COLD FRONT AND DOMINATE OUR WEATHER THROUGH THE
WEEKEND. NIGHTTIME LOW TEMPERATURES WILL FALL BELOW FREEZING LATE
WEDNESDAY NIGHT...THURSDAY NIGHT...FRIDAY NIGHT AND AGAIN ON SATURDAY
NIGHT.

PEOPLE WITH AGRICULTURAL INTERESTS SHOULD MONITOR THE FORECAST
CLOSELY AND BE PREPARED IF TENDER VEGETATION SHOULD NEED TO BE
PROTECTED FROM THE COLD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY.

ILZ058>060-064-065-069-070-074-079-099>102-MOZ061-063>065-074-075-
084-085-041100-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-JERSEY IL-MADISON IL-
ST. CLAIR IL-MONROE IL-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY-
JEFFERSON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-
551 AM CDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...EAST CENTRAL MISSOURI AND
SOUTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AS A
STRONG COLD FRONT MOVES SOUTHEASTWARD THROUGH THE AREA. THUNDERSTORMS
WILL DEVELOP ALONG AND JUST AHEAD OF THIS FRONT. A FEW STORMS
WILL LIKELY BECOME SEVERE PRODUCING LARGE HAIL...DAMAGING WINDS
AND POSSIBLY A FEW TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A LARGE CANADIAN HIGH PRESSURE SYSTEM WILL BUILD INTO THE REGION
BEHIND THE COLD FRONT AND DOMINATE OUR WEATHER THROUGH THE
WEEKEND. NIGHTTIME LOW TEMPERATURES WILL FALL BELOW FREEZING LATE
WEDNESDAY NIGHT...THURSDAY NIGHT...FRIDAY NIGHT AND AGAIN ON SATURDAY
NIGHT.

PEOPLE WITH AGRICULTURAL INTERESTS SHOULD MONITOR THE FORECAST
CLOSELY AND BE PREPARED IF TENDER VEGETATION SHOULD NEED TO BE
PROTECTED FROM THE COLD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY.

GKS

In the hours before

Local storm report, Apr 3, 6:19 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
619 AM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     HAIL             S EDINA                 40.17N 92.17W
04/03/2007  E1.00 INCH       KNOX               MO   TRAINED SPOTTER

            NEAR THE SMALL TOWN OF LOCUST HILL, 3 MILES NORTH OF HWY
            156 ON HWY A.

&&

KARLZ

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 5:19 AM CDTSevere Thunderstorm WarningLSXKnox26 min
Apr 3, 6:05 AM CDTSevere Thunderstorm WarningLSXKnox, Shelby40 min
Apr 3, 6:43 AM CDTSevere Thunderstorm WarningLSXMarion, Monroe, Shelby62 min
Apr 3, 8:38 AM CDTFlash Flood WarningLSXMonroe, Shelby4 hr
Apr 3, 8:38 AM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway52 min
Apr 3, 9:14 AM CDTSevere Thunderstorm WarningLSXPike46 min
Apr 3, 9:30 AM CDTSevere Thunderstorm WarningLSXCallaway, Montgomery45 min
Apr 3, 9:48 AM CDTSevere Thunderstorm WarningLSXLincoln42 min
Apr 3, 12:10 PM CDTSevere Thunderstorm WarningLSXBoone, Cole, Moniteau50 min
Apr 3, 12:27 PM CDTSevere Thunderstorm WarningLSXCallaway, Osage48 min
Apr 3, 12:48 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis23 min
Apr 3, 12:55 PM CDTSevere Thunderstorm WarningLSXCole, Osage49 min
Apr 3, 1:01 PM CDTSevere Thunderstorm WarningLSXGasconade, Montgomery, Warren59 min
Apr 3, 1:11 PM CDTSevere Thunderstorm WarningLSXFranklin, Washington49 min
Apr 3, 1:28 PM CDTSevere Thunderstorm WarningLSXJefferson47 min
Apr 3, 1:32 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade43 min
Apr 3, 1:52 PM CDTSevere Thunderstorm WarningLSXReynolds38 min
Apr 3, 2:08 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade52 min
Apr 3, 2:13 PM CDTSevere Thunderstorm WarningLSXJefferson47 min
Apr 3, 2:14 PM CDTSevere Thunderstorm WarningLSXSaint Charles31 min
Apr 3, 2:20 PM CDTSevere Thunderstorm WarningLSXCrawford36 min
Apr 3, 2:21 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve39 min
Apr 3, 2:27 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis, City of Saint Louis48 min
Apr 3, 2:31 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis29 min
Apr 3, 2:33 PM CDTSevere Thunderstorm WarningLSXIron, Reynolds57 min
Apr 3, 2:48 PM CDTSevere Thunderstorm WarningLSXJefferson, Washington42 min
Apr 3, 2:59 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve46 min
Apr 3, 3:07 PM CDTSevere Thunderstorm WarningLSXWashington26 min
Apr 3, 3:11 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve, Saint Francois49 min
Apr 3, 3:13 PM CDTSevere Thunderstorm WarningLSXMadison47 min
Apr 3, 3:27 PM CDTSevere Thunderstorm WarningLSXIron, Reynolds33 min
Apr 3, 3:37 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve42 min
Apr 3, 3:57 PM CDTSevere Thunderstorm WarningLSXMadison33 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.